Announcement

Collapse
No announcement yet.

Nausea and bloating

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Nausea and bloating

    Does anyone here suffer with bloating,( caused by having to use CPAP overnight) and nausea from having a feed using a pump?

    My husband has both and as yet we have not found an anti sickness drug that alleviate symptoms. Does anyone else suffer the same and have you found any drugs which help?
    Thanks

    #2
    Denmumchkin A warm welcome to the forum.

    MND Connect don't look at this forum on weekends so, if you'd like some interim feedback, some forum members might reply, including myself...

    Can I ask if your husband is definitely using CPAP, not BiPAP? There's an important difference and a person with ALS/MND should use BiPAP only.

    As for the bloating, perhaps he's swallowing too much air, in which case the NIV settings can be adjusted, even temporarily, to see if it makes a difference.

    Is his food fibre enriched? A change of food might also be the answer, his Dietitian can advise on various other feeds - is the Dietitian any good? I presume the food is going in at a low enough rate, given it's overnight, and he's not laying flat? (I often split my feeding between day and night)

    I take a PPI (Lansoprazole) not really for nausea, but as a stomach liner and, if I ever get a stomach full of air (rare), I release it through my feeding tube, a handy vent!

    If ever I need an antinausea med, again rarely, I take Domperidone.

    Love Ellie xx
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
    Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      Hi Denmumchkin

      With regards to anti-sickness drug and bloating symptoms please speak with your husband’s GP as they will be able to help with this. It may be worth talking with the dietician about the feed.

      Also speak with your husband’s respiratory team to review the CPAP machine.

      Connect Adviser

      MND Connect
      Contact us on 0808 802 6262 or at [email protected]

      Comment


        #4
        Thank you for answering my query.
        We have spoken with our gp and dietician and neither have a solution that works. We have tried venting through the feeding tube, domperidone and latterly a drug used by chemo patients for sickness and nothing works.
        We are realising that these are yet more symptoms of this awful disease that we have to put up with☹️.
        However, we continue to stay positive and make happy memories and keep hoping for a cure...
        my thoughts are with all those suffering.

        Comment

        Working...
        X